rls and dhc

thanks to all who replied to my first ever blog. i have been taking dhc on and off for 5 years and have experienced no withdrawal symptoms when i stop them. i also suffer from arthritis and frozen shoulder both of which cause a lot of pain which is not alleviated by dhc. i take 1dhc am and 1pm and have found it so effective that i have had to stop taking them to make sure the rls has not disappeared as quickly as began. both mirepexine and ropinarole did not help even though i was prescribed the maximum recommended dose and i found i developed an insatiable appetite and an addiction to shopping (for the most impractical things) and am still paying off credit card from my last try at ropinarole. i have not increased the dosage of dhc in 5 years and it is only when i do not take them that i realise how much worse the rls has become now happening am as well as pm and spreading to lower arms.

8 Replies

oldestnewest
  • What a reassurance to read from Ellesbells that the 'pointless shopping' and eating compulsion can be related to medication. This happened to me when I was prescribed Prednisolone (for a quite different disorder). The financial and body-size results were catastrophic! My consultant stared at me with incomprehension when I said I thought the uncontrolable shopping was caused by the pred. and I felt a fool. Feel better now!

    On RBS, the short spurt of vigorous exercise and stretching when the symptoms start has helped a lot. Disabled, so this mostly has to be done seated--still possible though. Stretching upwards a good thing to do, so I hang from the door frame.

    Also put on Gabapentin which had a significant effect, leaving me able to cope--get some sleep, even.

    Greetings and regards to all

    Chris

  • thanks chrissy-ma gabapentin is last alternative open to gp if latest prescribed drug sinemet plus does not work. prednisolone is a steroid drug if i remember correctly and increased appetite is a well known side effect. when prescribed to my dogs(different breeds, different sexes and different sizes) all reacted within hours of first dose with a huge increase in both thirst and appetite. 1 also worked with someone who had prednisilone for synus trouble and he too wanted to eat all the time and as he was a very vain man he dreaded the increase in his weight but only had short sharp doses of the drug.

  • I tried Gabapentin for a month, first dose 300mg then up to 600mg, didnt do anything for my RLS, made me drowsy during the day and i put weight on. Another one i came off. but i do know many who use it with great success.

    And yes the dopamine agonists can for some people cause compulsive behaviour problems, its not something that has happened to me thank goodness.. But i have heard of many people it has happened to, and they have got into all sorts of financial trouble. The leaflet does state it can happen, and if anyone is taking these meds right now and feel their behaviour has changed, then get to your doctor, you need to get off those meds.

    Irene..UK.

  • Too, right Elisse about conpulsive behaviour. I am taking Pramipexole and ropinerole, and that caused me to to spend loads of money on eBay, getting the buzz buying things even if they were no use. I have that under control now.

    Ellsbells.....Th DHC you take are they the slow release ones? Also...do you need to Movicol to counter the horrible side effect!!!! I do.

  • What is dhc?

  • DIHYDROCODEINE

  • Thanks Ellsbells.

  • I too had a shopping compulsion whilst on Ropinarole - in my case EBay and handbags mostly. Looking back its hard to believe how long I would search and search and then bid for handbags I neither needed nor really wanted.

    It stopped almost immediately I came off Ropinarole. My consultant stopped my DHC as he believed it made RLS worse in some patients. I took that for arthritis.

    Neupro patches are the only thing that works for me, they itch but at least I can sleep most nights now.

You may also like...